Crisis Intervention Services are available 24 hours a day by calling, toll-free 1-800-621-8504
Behavioral Health & IDD Centralized Intake 1-800-669-4166

Skip 
Navigation Link

Bipolar Disorder

Ask Dr. Dombeck
Ask Dr. Dombeck
Psychotherapy and Mental Health Questions

Possible Klonopin Addiction

My husband has been hospitalized on and off for the past month for anxiety and depression. He has been diagnosed bipolar and has been put on klonopin, lithium, zyprexa, prozac and ativan. The most consistent drug he has been on has been the klonopin. Since he has been hospitalized, his moods have become erratic, worse than I have even seen. I understand that being bipolar, this can happen, but I am convinced that he is experiencing a side effect of Klonopin. He has a history of not tolerating meds very well and none of his doctors are willing to look at klonopin as a problem. Is this just a figment of my imagination, or is it possible that klonopin could induce "manic" behavior?

THE ANSWER TO THIS QUESTION WILL NOT BE DISPLAYED UNTIL YOU HAVE INDICATED YOUR AGREEMENT WITH THE DISCLAIMER PRINTED JUST BELOW. CLICK THE 'I AGREE' BUTTON TO AGREE TO THESE TERMS AND SEE THE RESPONSE.

Disclaimer

  • Dr. Dombeck responds to questions about psychotherapy and mental health problems, from the perspective of his training in clinical psychology.
  • Dr. Dombeck intends his responses to provide general educational information to the readership of this website; answers should not be understood to be specific advice intended for any particular individual(s).
  • Questions submitted to this column are not guaranteed to receive responses.
  • No correspondence takes place.
  • No ongoing relationship of any sort (including but not limited to any form of professional relationship) is implied or offered by Dr. Dombeck to people submitting questions.
  • Dr. Dombeck, Mental Help Net and CenterSite, LLC make no warranties, express or implied, about the information presented in this column. Dr. Dombeck and Mental Help Net disclaim any and all merchantability or warranty of fitness for a particular purpose or liability in connection with the use or misuse of this service.
  • Always consult with your psychotherapist, physician, or psychiatrist first before changing any aspect of your treatment regimen. Do not stop your medication or change the dose of your medication without first consulting with your physician.

Share This

Resources